MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent implantation for intracranial artery stenosis, a 4.5x22 mm enterprise stent delivery system was impeded in a nonspecific microcatheter.The microcatheter (mc).It was reported by physician that the stent couldn't be pushed in the microcatheter.The physician withdrew the stent, but it deployed in the mc.Then the physician withdrew the stent and microcatheter outside of the body together.Changed to a new stent to complete the procedure.The target cerebral position was lost.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: a2, a3, b5, g4, g7, h2, h10 and concomitant products section b5: additional information received indicated that there was no evidence of physical material within the device.The doctor found the enterprise stent opens in advance at the mouth of the prowler select microcatheter (606s255x, unknown lot).The incident occurred as the stent was being pushed in the mc.No excessive force was applied to the device.Everything was in accordance with the operation requirements.The device was removed from the patient without additional intervention.Adequate flush was maintained through the devices.There was less than a 30 minutes prolongation delay in the procedure due to the event.There were no issues with the mc.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00217 and 3008114965-2020-00290.Complaint conclusion update with additional information received on 7/1/2020 as reported by the field, during a stent implantation for intracranial artery stenosis, a 4.5x22mm enterprise stent delivery system was impeded in a nonspecific microcatheter (mc).It was reported by physician that the stent couldn't be pushed in the microcatheter.The physician withdrew the stent, but it deployed in the mc.Then the physician withdrew the stent and microcatheter outside of the body together.Changed to a new stent to complete the procedure.The target cerebral position was lost.There was no patient injury reported.Additional information received indicated that there was no evidence of physical material within the device.The doctor found the enterprise stent opens in advance at the mouth of the prowler select microcatheter (606s255x, unknown lot).The incident occurred as the stent was being pushed in the mc.No excessive force was applied to the device.Everything was in accordance with the operation requirements.The device was removed from the patient without additional intervention.Adequate flush was maintained through the devices.There was less than a 30 minutes prolongation delay in the procedure due to the event.There were no issues with the mc.One non-sterile unit eu 4.5x22mm stent 12 mm dw tip was received inside of a pouch.The received device was visually inspected, the stent was not returned for evaluation.No damages were observed on the introducer and the delivery wire.The functional analysis could not be performed as the stent was not returned for analysis.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.(b)(6) medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 11188140.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.The complaint reported by the customer ¿stent - deployment difficulty-premature/in microcatheter hub¿ was not able to confirm.The functional analysis could not be performed, the stent was not returned for analysis.The complaint reported by the customer ¿delivery wire - impeded in microcatheter with loss of cerebral target position" was not able to confirm, the functional analysis could not be performed also no damages were noted on the delivery wire.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Deployment difficulty is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Of note, the device was being used off-label to treat carotid artery stenosis.According to the ifu, the enterprise stent is intended for use with occlusive devices in the treatment of intracranial aneurysms and is not intended as a stand-alone device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during stent implantation for intracranial artery stenosis, a 4.5x22mm enterprise stent delivery system was impeded in a nonspecific microcatheter.The microcatheter (mc).It was reported by the physician that the stent couldn't be pushed in the microcatheter.The physician withdrew the stent, but it deployed in the mc.Then the physician withdrew the stent and microcatheter outside of the body together.Changed to a new stent to complete the procedure.The target cerebral position was lost.There was no patient injury reported.One non-sterile unit eu 4.5x22mm stent 12 mm dw tip was received inside of a pouch.The received device was visually inspected, the stent was not returned for evaluation.No damages were observed on the introducer and the delivery wire.The functional analysis could not be performed as the stent was not returned for analysis.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 11188140.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint reported by the customer ¿stent - deployment difficulty-premature/in microcatheter hub¿ was not able to confirm.The functional analysis could not be performed, the stent was not returned for analysis.The complaint reported by the customer ¿delivery wire - impeded in microcatheter with loss of cerebral target position" was not able to confirm, the functional analysis could not be performed also no damages were noted on the delivery wire.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Deployment difficulty is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Of note, the device was being used off-label to treat carotid artery stenosis.According to the ifu, the enterprise stent is intended for use with occlusive devices in the treatment of intracranial aneurysms and is not intended as a stand-alone device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10108839
Report Number3008114965-2020-00217
Device Sequence Number14304740
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number11188140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/11/2020
07/01/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/01/2020
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-SPECIFIC MICROCATHETER; PROWLER SELECT PLUS 150/5CM; NON-SPECIFIC MICROCATHETER